Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Estimates of eigenvalues for iterative methods


Authors: Gene H. Golub and Mark D. Kent
Journal: Math. Comp. 53 (1989), 619-626
MSC: Primary 65F10; Secondary 65F15
DOI: https://doi.org/10.1090/S0025-5718-1989-0979938-6
MathSciNet review: 979938
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a procedure for determining estimates of the eigenvalues of operators used in various iterative methods for the solution of linear systems of equations. We also show how to determine upper and lower bounds for the error in the approximate solution of linear equations, using essentially the same information as that needed for the eigenvalue calculations. The methods described depend strongly upon the theory of moments and Gauss quadrature.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F10, 65F15

Retrieve articles in all journals with MSC: 65F10, 65F15


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1989-0979938-6
Keywords: Iterative methods, modified Chebyshev, moments
Article copyright: © Copyright 1989 American Mathematical Society